Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS North Platte, NE

August 11, 2012Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2012, 8:29 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2012, 8:29 PM MDT (02:29 UTC)
Expired
Aug 11, 2012, 9:15 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 8:30 PM MDTTSTM WND GST 60Nenzel, NEESTIMATED 55 TO 60 MPH WINDS ALONG WITH PEA SIZED HAIL.
Aug 11, 9:03 PM MDTTSTM WND GST 60Valentine, NEREPORT FROM KVTN ASOS AT 0303Z.
Aug 11, 9:05 PM MDTTSTM WND GST 60Valentine, NEREPORT FROM KVTN ASOS AT 0303Z.
Aug 11, 9:05 PM MDTTSTM WND GST 75Valentine, NEKVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED.
Aug 11, 9:06 PM MDTTSTM WND GST 75Valentine, NEKVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED.
Aug 11, 9:07 PM MDTTSTM WND GST 75Valentine, NEMEASURED AT KVTN ASOS WITH 65 MPH SUSTAINED.
Aug 11, 9:12 PM MDTTSTM WND GST 75Valentine, NEKVTN ASOS REPORTS 75 MPH WIND GUST WITH 65 SUSTAINED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2587 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS53 KLBF 120229
SVRLBF
NEC031-120315-
/O.NEW.KLBF.SV.W.0194.120812T0229Z-120812T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT AUG 11 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT/915 PM MDT/

* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED      
  NEAR NENZEL...OR 30 MILES WEST OF VALENTINE...AND MOVING EAST AT   
  45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILGORE AROUND 840 PM MDT.
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AROUND 845 PM MDT.
  CROOKSTON AROUND 955 PM CDT.
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND SCHLAGEL CREEK STATE
  WILDLIFE MANAGEMENT AREA AROUND 1005 PM CDT.
  VALENTINE AROUND 1010 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4301 10036 4255 10058 4285 10131 4301 10123
TIME...MOT...LOC 0229Z 285DEG 38KT 4292 10111
WIND...HAIL 70MPH 1.00IN

$$

TAYLOR
3 follow-up statements
749 
WWUS53 KLBF 120241
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT SAT AUG 11 2012

NEC031-120315-
/O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/
CHERRY NE-
941 PM CDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/...

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
KILGORE...OR 24 MILES WEST OF VALENTINE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AROUND 955 PM CDT.
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 1000 PM CDT.
  VALENTINE AROUND 1010 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4284 10119 4301 10114 4301 10036 4255 10058
TIME...MOT...LOC 0241Z 279DEG 39KT 4291 10094
WIND...HAIL 70MPH 1.00IN

$$

TAYLOR
857 
WWUS53 KLBF 120252
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT SAT AUG 11 2012

NEC031-120315-
/O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/
CHERRY NE-
952 PM CDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
CROOKSTON...OR 13 MILES WEST OF VALENTINE...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 1000 PM CDT.
  VALENTINE AROUND 1010 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4283 10107 4300 10104 4301 10036 4255 10058
TIME...MOT...LOC 0252Z 279DEG 39KT 4289 10078
WIND...HAIL 70MPH 1.00IN

$$

TAYLOR
803 
WWUS53 KLBF 120259
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT SAT AUG 11 2012

NEC031-120315-
/O.CON.KLBF.SV.W.0194.000000T0000Z-120812T0315Z/
CHERRY NE-
959 PM CDT SAT AUG 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHERRY COUNTY UNTIL 1015 PM CDT/915 PM MDT/...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
CROOKSTON...OR 8 MILES WEST OF VALENTINE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALENTINE AROUND 1005 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
12 MILE MARKER 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4283 10107 4300 10104 4301 10036 4255 10058
TIME...MOT...LOC 0259Z 276DEG 45KT 4289 10062
WIND...HAIL 70MPH 1.00IN

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 5:33 PM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 11, 5:33 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SAT AUG 11 2012

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN THROUGH THE
CURRENT TAF PERIOD.  HOWEVER MVFR WILL BE POSSIBLE UNDER THE MOST
ROBUST OF STORM CELLS.  STRONG STORMS WILL BE ISOLATED AT BEST...SO
WILL LEAVE BOTH TERMINALS AT VFR WITH UPDATES POSSIBLE AS THE
CONVECTIVE EVENT UNFOLDS.

NEAR TERM SOLUTIONS/GUIDANCE HAS STRUGGLED WITH THE EARLY
DEVELOPMENT OF THE TSTMS THIS AFTERNOON...THEREFORE CONFIDENCE IS
LOWER THAN USUAL IN THE TAF FORECAST.  THAT BEING SAID...EXPECT
ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE VICINITY OF A
SOUTHEASTWARD ADVANCING COLD FRONT THIS EVENING. EXPECT THE STORMS
TO BE HIGH BASED...WITH SMALL HAIL AND BRIEF GUSTY WINDS BEING THE
MAIN THREAT. ALL TS ACTIVITY SHOULD MOVE EAST OF BOTH THE KVTN AND
KLBF TERMINALS BY 07Z. SKIES WILL BEGIN TO CLEAR OUT AND WINDS WILL
SWITCH TO OUT OF THE NORTHWEST BEHIND THE COLD FRONT. SKIES SHOULD
BE PARTLY CLOUDY TOMORROW MORNING WITH WINDS INCREASING TO AROUND
15G21KT LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT SAT AUG 11 2012/

SHORT TERM...
COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS EVENING AND
TONIGHT AND WILL BE THE MAIN FOCUS IN THE SHORT TERM. SOUNDINGS
CONTINUE TO SHOW VERY DRY LOW LEVELS ACROSS THE HIGH PLAINS AND DEW
POINTS ARE IN THE 50S. PRECIP WATER DESPITE LOW LEVEL DRYNESS ARE
AROUND 1.25 INCHES. WATER VAPOR DOES SHOW GOOD MOISTURE COMING
AROUND THE SWRN RIDGE AND WILL PROVIDE SOME MOISTURE TO WORK WITH
FOR STORMS. MODEL MUCAPE IN THE 1K TO 2K J/KG RANGE ALONG THE FRONT.
EXPECT SOME STORMS TO FIRE ALONG THE FRONT...WHICH HAS PUSHED INTO
NW NEB ALREADY AND CONTINUE AS THE FRONT PUSHES EAST. WITH THE DRY
LOW LEVELS...SOME CONCERN FOR STRONG WINDS TO DEVELOP FROM THE
STORMS...COMMON WITH INVERTED V SOUNDINGS. LOCALLY HEAVY RAIN ALSO
IS POSSIBLE WITH GOOD UPPER LEVEL MOISTURE...HOWEVER STORMS WILL
HAVE TO BE FAIRLY STRONG FOR SIGNIFICANT RAINFALL. THE WEAKER STORMS
WILL LIKELY PRODUCE LITTLE RAINFALL AND BE A FIRE WEATHER CONCERN
DUE TO DRY FUELS AND DRY LIGHTNING. DUE TO DAYTIME CLOUDINESS FROM
DEPARTING WEAK MID LEVEL WAVE...HIGHS HELD IN THE LOWER TO MID 80S.
THIS MAY HAMPER DEVELOPMENT INITIALLY...HOWEVER STILL THINK WITH
UPPER LEVEL SUPPORT ISOLATED TO SCATTERED STORMS ARE WARRANTED IN
THE FORECAST.

SYSTEM WILL EXIT TO THE EAST BY MORNING WITH COOLER AIR BEHIND THE
FRONT AND HIGH PRESSURE. MIGHT SEE SOME WRAP AROUND MOISTURE FROM
LOW IN NE NEB/NW IA THAT CLIPS PORTIONS OF N CENTRAL IN THE MORNING.
HOWEVER THINK DRY LOW LEVELS AND WEAKNESS OF THE ACTIVITY TO RESULT
IN VIRGA AT BEST. OTHERWISE DECREASING CLOUDS AND HIGHS IN THE UPPER
70S NE TO MID TO UPPER 80S IN SW NEB...WHERE MORE SUN WILL BE
EXPERIENCED.

MONDAY MORNING WILL START THE WORK WEEK OFF WITH COOL AND DRY
CONDITIONS AS HIGH PRESSURE IN COMMAND...MAINLY CLEAR SKIES AND LOWS
IN THE LOWER TO MID 50S. BY MONDAY AFTERNOON THE NEXT SYSTEM WILL BE
PUSHING ACROSS THE ROCKIES. AHEAD OF THE SYSTEM WILL BE SEASONAL
TEMPS WITH HIGHS IN THE 80S. BY MONDAY NIGHT THE MID LEVEL
DISTURBANCE WILL MOVE ONTO THE PLAINS. DRY LOW LEVELS WILL CONTINUE
TO BE A DETRIMENT TO GOOD RAINFALL AND HAVE SLIGHT CHANCE POPS IN
THE FORECAST.

LONG TERM...
12Z TUESDAY AND BEYOND. LITTLE CHANGE TO THE ONGOING FORECAST FOR
THE EXTENDED PERIOD...WHICH WILL BE MARKED BY A COOL DOWN LATE IN
THE WORK WEEK AND PRECIPITATION CHANCES WEDNESDAY NIGHT INTO
THURSDAY.

NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE TO START THE EXTENDED AS A
SERIES OF SHORTWAVE TROUGHS TRAVERSE SOUTHEAST FROM WESTERN CANADA
INTO THE NORTHERN HIGH PLAINS.   THE FIRST OF WHICH WILL BE SITUATED
EAST OF THE CWA...OVER THE GREAT LAKES REGION...AND A SECOND WILL
BEGIN TO EMERGE OFF THE COAST OF BRITISH COLUMBIA.  BETWEEN THE
INFLUENCE OF THESE WAVES...SENSIBLE CONDITIONS SHOULD REMAIN
QUIET/DRY.  TEMPERATURES ARE EXPECTED TO REMAIN SEASONAL TO SLIGHTLY
ABOVE AVERAGE FOR TUESDAY AND WEDNESDAY WITH 80S AND LOW 90S BEING
THE NORM. BEYOND MID WEEK HOWEVER...SYNOPTIC MODEL CONSENSUS
INDICATES THE PASSAGE OF THE AFOREMENTIONED SECOND SHORTWAVE
TROUGH/COLD FRONT COMBO WHICH WILL BRING AT LEAST CHANCE POPS FOR A
LARGE PORTION OF THE FORECAST AREA BEGINNING AS EARLY AS WEDNESDAY
NIGHT/THURSDAY MORNING.  THE POSITIVELY TILTED TROUGH IS SHOWN BY
THE GFS SOLUTION TO SWING THROUGH THE NORTHERN PLAINS LATE WEDNESDAY
WITH THE FRONT ALONG OR JUST SOUTH OF THE SOUTH DAKOTA BORDER BY
16.00Z /THUR/.  THE EUROPEAN IS RUNNING SOMEWHAT FASTER WITH THE
FRONTAL PASSAGE...BEING MOSTLY THROUGH THE CWA SAVE OUR FAR
SOUTHEASTERN/EASTERN ZONES BY 00Z THURSDAY.  THE INCONSISTENCIES ARE
MOST SEEN IN THE MODEL GENERATED QPF FIELDS WITH THE EURO PLAYING A
MORE FAVORABLE DIURNAL TREND AND EARLIER STORM DEVELOPMENT WHEREAS
THE GFS SEEMS TO BE TARGETING A GREATER NIGHTTIME SIGNAL.  AT THIS
POINT IN TIME SEE NO SOLUTION AS A CLEAR CUT FAVORITE...SO WILL
MAINTAIN THE INHERITED SLIGHT CHANCE/CHANCE POPS WEDNESDAY NIGHT AND
THURSDAY AND REFINE OR REMOVE WITH LATER FORECASTS.  WILL SAY THAT
THE BEST CHANCE FOR WIDESPREAD PRECIPITATION SHOULD OCCUR OVERNIGHT AS
BOTH MODELS POINT TO POST FRONTAL PRECIPITATION WITHIN THE RIGHT
REAR ENTRANCE OF A UPPER JET...SO WILL KEEP THE HIGHEST POPS GOING
FOR THE OVERNIGHT PERIOD.  REGARDLESS OF TIMING...MODEL SOUNDINGS DO
SUGGEST A MODERATELY UNSTABLE ATMOSPHERE WITH MORE THAN SUFFICIENT
BULK SHEAR FOR SOME HAILERS AND/OR WIND THREAT.   THE GREATEST
THREAT WOULD BE TIED DURING THE DIURNALLY FAVORABLE
AFTERNOON/EVENING TIME PERIOD...BUT STRONG ACTIVITY COULD REMAIN
WELL INTO THE OVERNIGHT AS WELL.

THE MAIN BENEFIT OF THE FRONTAL BOUNDARY /BESIDES THE POTENTIAL FOR
MUCH NEEDED PRECIPITATION/ WILL BE THE EXPECTED COOLDOWN FOR
THURSDAY AND FRIDAY.  LONGER RANGE SOLUTIONS ARE ADVERTISING 10-12C
AT H85 BY 00Z FRIDAY ACROSS THE ENTIRE CWA.  THIS WOULD ALLOW FOR
SURFACE HIGH TEMPERATURES IN THE 70S OVER MOST IF NOT ALL LOCATIONS
ACROSS WESTERN/NORTH CENTRAL NEBRASKA.  SLIGHTLY WARMER...BUT STILL
COOLER THAN AVERAGE FOR FRIDAY AS WAA ASSOCIATED WITH BUILDING
HEIGHTS APPROACH FROM THE WEST.  WARMER YET FOR SATURDAY AS AN
UPPER RIDGE BUILDS ACROSS THE CENTRAL PLAINS.  TEMPERATURES SHOULD
BE A COUPLE DEGREES WARMER WITH A RETURN TO LOW 90S POSSIBLE
/WESTERN AND SOUTHWESTERN PORTIONS OF THE CWA/ BY LATE AFTERNOON.

WITH THE RIDGE AXIS ENTRENCHED OVER THE CWA...SEE NO REAL STRONG
PRECIPITATION CHANCES FOR THE WEEKEND OR LATE WEEK FOR THAT MATTER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...MASEK
AVIATION/LONG TERM...JACOBS
Hazardous weather outlook, Aug 11, 2:36 PM MDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SAT AUG 11 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SAT AUG 11 2012 /236 PM MDT SAT AUG 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE NORTHERN
PLAINS TONIGHT. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE
POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN WITH THE
STRONG STORMS. WEAKER STORMS HAVE THE POTENTIAL FOR DRY LIGHTNING
AND ISOLATED WILDFIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Aug 11, 7:27 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             5 N BIG SPRINGS         41.14N 102.07W
08/11/2012  M1.00 INCH       DEUEL              NE   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL REPORTED BY FIRE CHIEF 5 MILES NORTH
            OF BIG SPRINGS ALONG WITH ESTIMATED 50 MPH WIND GUSTS.

&&

CARMEL
Special weather statement, Aug 11, 7:29 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 PM CDT SAT AUG 11 2012

NEZ057-058-069-120215-
CHASE NE-KEITH NE-PERKINS NE-
729 PM MDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHERN KEITH AND
NORTHEASTERN CHASE COUNTIES UNTIL 815 PM MDT...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILD HORSE SPRING...OR 9 MILES NORTHWEST OF
GRANT...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WILD HORSE SPRING AROUND 735 PM MDT.
GRANT AROUND 740 PM MDT.
HIGHWAY 61 MILE MARKER 60 AROUND 745 PM MDT.
MADRID AROUND 750 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Special weather statement, Aug 11, 7:49 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SAT AUG 11 2012

NEZ022-057-120230-
GARDEN NE-KEITH NE-
749 PM MDT SAT AUG 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR KEITH AND SOUTHEASTERN GARDEN
COUNTIES UNTIL 830 PM MDT...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASH HOLLOW STATE HISTORICAL PARK...OR 13
MILES SOUTHEAST OF OSHKOSH...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OGALLALA...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
  EAGLE GULCH CAMPGROUND...
  OTTER CREEK CAMPGROUND...
  LAKE VIEW CAMPGROUND...
  LEMOYNE...
  ROSCOE...
  KEYSTONE...
  HIGHWAY 26 MILE MARKER 130...
  HIGHWAY 26 MILE MARKER 140...
  HIGHWAY 61 MILE MARKER 100...
  KINGSLEY DAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Aug 11, 8:12 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     6 W BRULE               41.10N 102.00W
08/11/2012                   KEITH              NE   PUBLIC

            LARGE TREES BLOWN DOWN. WINDOWS BROKEN OUT IN QUONSET HUT
            AND VEHICLE. CORRAL KNOCKED DOWN BY THUNDERSTORM WIND
            GUSTS. INITIAL REPORT WAS RELAYED BY KEITH COUNTY
            COMMUNICATIONS.

&&

CARMEL
Local storm report, Aug 11, 8:18 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             7 WNW CODY              42.98N 101.38W
08/11/2012  M1.00 INCH       CHERRY             NE   PUBLIC

            MOSTLY PENNY SIZED HAIL WITH A FEW QUARTERS. WIND DRIVEN
            HAIL BY ESTIMATED 50 TO 60 MPH WINDS.

&&

CARMEL
Local storm report, Aug 11, 8:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     7 WNW CODY              42.98N 101.38W
08/11/2012  E60 MPH          CHERRY             NE   PUBLIC

            ESTIMATED 50 TO 60 MPH WINDS AT TIME OF REPORT.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:17 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden43 min
Aug 11, 6:46 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins44 min
Aug 11, 7:53 PM MDTSevere Thunderstorm WarningLBFCherry37 min
Aug 11, 9:06 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha39 min
Aug 11, 9:45 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.